Why Us? >>

  • - Open Access
  • - Peer-reviewed
  • - Rapid publication
  • - Lifetime hosting
  • - Free indexing service
  • - Free promotion service
  • - More citations
  • - Search engine friendly

Connect with Scirp >>

Contact Us >>

Article citations

More>>

T. Kinoshita, T. Moritani, D. A. hrier, A. Hiwatashi, H. Z. Wang, Y. Numaguchi, et al., “Diffusion Weighted MR Imaging of Posterior Reversible Leukoencephalopathy Syndrome: A Pictorial Essay,” Clinical Imaging, Vol. 27, No. 5, 2003, pp. 307-315. doi:10.1016/S0899-7071(02)00592-2

has been cited by the following article:

  • TITLE: Cisplatin-Induced Posterior Reversible Encephalopathy Syndrome—Brief Report and Review of the Literature

    AUTHORS: Limor Amit, Irit Ben-Aharon, Thomas Tichler, Edna Inbar, Aaron Sulkes, Salomon M. Stemmer

    KEYWORDS: PRES, RPLS, Encephalopathy, Cisplatin, Hypertension

    JOURNAL NAME: Journal of Behavioral and Brain Science, Vol.2 No.1, February 29, 2012

    ABSTRACT: Cisplatin is one of the most broadly used chemotherapeutic agents. Several central nervous system toxicities have been attributed to this agent, among which is a rare clinicoradiological condition referred to as posterior reversible leukoen-cephalopathy syndrome (PRES) or reversible posterior leukoencephalopathy syndrome (RPLS). PRES is characterized by subacute onset of headache, visual disturbances, confusion, seizures and rarely, coma. This usually reversible syn-drome was associated in the past mainly with hypertension. Several reports have associated the syndrome with several immunosuppressive and chemotherapeutic agents suggesting a disruption of the blood brain barrier due to direct damage to the endothelium and vasogenic edema. This syndrome is readily diagnosed with Computed Tomography (CT) or Magnetic resonance imaging (MRI) studies and quick withdrawal of the causative agent in conjunction with supportive care including rapid hypertension control and reduction of elevated intracranial pressure when needed, usually reverse the neurological symptoms with minimal or even no sequela within several days. In this brief report and review of the literature we describe two cases of PRES in two female patients that occurred a few days after receiving Cisplatin-based chemotherapy. We discuss the clinical presentation, diagnosis and treatment of this syndrome by reviewing the literature. The escalating number of clinical reports of PRES merit further studies of the mechanism of toxicity, appropriate treatment and awareness of physicians to this life threatening entity